Home › The Candida Forum › Candida Questions › Week 4 – increased intestinal gas – die off or too much probiotic? › Reply To: Week 4 – increased intestinal gas – die off or too much probiotic?
Hope wrote: I increased both my garlic capsules and my probiotic supplements late last week, as I finished up my 4th week on the diet yesterday, and I felt fairly safe increasing antifungals at this point. I think I began increasing them on Thursday. Since Thursday night, my intestinal gas has become *markedly worse*. Sometimes painful. Always foul 🙁 Bloating and gas were some of my big candida symptoms early on – around March (?). The gas had all but disappeared before my most recent antibiotic (about 6 weeks ago). Since the antibiotic, it’s been back, but it just seems far more pronounced in the last few days. I’ve read that too much in the way of probiotics can cause gas, BUT so can too little beneficial bacteria in the gut. So how do I know which it is? And how do I know if it’s die off from the increased garlic capsules instead of too much probiotic? I’d like to try to tame this down, but I’m not sure which direction to take because I’m just not sure of the underlying cause. Advice?
If I could ask just a few questions?
As far as the possibility of this being die-off is concerned; are you having any other possible die-off symptoms?
What type of probiotics are you taking now and how much (meaning how many million or billion)?
Taking the probiotics with yucca root or coconut oil can usually help to eliminate the gas.
If you’ve developed even a mild case of the “leaky gut” syndrome, or if you have IBS, you will need to be extra careful with garlic because it can be very irritating to your GI tract. Garlic can also be a cause of flatulence in the right circumstances.